Alert archive / Illinois / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 105, NWS Chicago, IL

September 7, 20215 counties in Illinois

NWS Chicago, IL issued this severe thunderstorm warning at Sep 7, 2021, 4:06 PM CDT for 5 counties in Illinois. It was in force for 54 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 7, 2021, 4:06 PM CDT (21:06 UTC)
Expired
Sep 7, 2021, 5:00 PM CDT
In force
54 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Ford County, IL, Iroquois County, IL, Kankakee County, IL, LaSalle County, IL, Livingston County, IL

The radar

The Chicago radar (KLOT), 84 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 7, 4:18 PM CDTTSTM WND DMG2 Wsw Flanagan, ILLARGE METAL OUTBUILDING COLLAPSED. RELAYED BY WMBD. TIME ESTIMATED FROM RADAR.
Sep 7, 4:20 PM CDTTSTM WND DMGFlanagan, ILLARGE TREE LIMBS DOWNED IN FLANAGAN. RELAYED BY WMBD. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 7, 1:12 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.1 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2021-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2021-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1964 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

886 
WUUS53 KLOT 072106
SVRLOT
ILC053-075-091-099-105-072200-
/O.NEW.KLOT.SV.W.0105.210907T2106Z-210907T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Chicago/Romeoville
406 PM CDT Tue Sep 7 2021

The National Weather Service in Chicago has issued a

* Severe Thunderstorm Warning for...
  Livingston County in central Illinois...
  South central La Salle County in north central Illinois...
  Southwestern Kankakee County in northeastern Illinois...
  North central Ford County in east central Illinois...
  Northwestern Iroquois County in east central Illinois...

* Until 500 PM CDT.

* At 406 PM CDT, severe thunderstorms were located along a line
  extending from 6 miles west of Herscher to near Minonk, moving
  southeast at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Pontiac, Dwight, Fairbury, Herscher, Clifton, Gridley, Forrest,
  Flanagan, Odell, Ashkum, Cullom, Cornell, Saunemin, Danforth,
  Rutland, Buckingham, Cabery, Kempton, Long Point and Campus.

Including the following interstates...
 I-55 between mile markers 188 and 217.
 I-57 between mile markers 289 and 300.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4076 8858 4075 8893 4093 8893 4093 8905
      4100 8905 4111 8839 4111 8825 4114 8824
      4116 8811 4086 8779 4072 8858
TIME...MOT...LOC 2106Z 303DEG 30KT 4107 8823 4094 8897 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Birk
3 follow-up statements
366 
WWUS53 KLOT 072124
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
424 PM CDT Tue Sep 7 2021

ILC099-072134-
/O.CAN.KLOT.SV.W.0105.000000T0000Z-210907T2200Z/
La Salle IL-
424 PM CDT Tue Sep 7 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LA SALLE COUNTY
IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central, northeastern and east central Illinois.

LAT...LON 4076 8858 4075 8893 4089 8893 4098 8878
      4111 8839 4111 8825 4114 8824 4116 8811
      4086 8779 4072 8858
TIME...MOT...LOC 2124Z 303DEG 30KT 4099 8807 4086 8881 

$$

ILC053-075-091-105-072200-
/O.CON.KLOT.SV.W.0105.000000T0000Z-210907T2200Z/
Livingston IL-Kankakee IL-Ford IL-Iroquois IL-
424 PM CDT Tue Sep 7 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR LIVINGSTON...SOUTHWESTERN KANKAKEE...NORTH CENTRAL FORD AND
NORTHWESTERN IROQUOIS COUNTIES...

At 424 PM CDT, severe thunderstorms were located along a line
extending from near Herscher to near Flanagan, moving southeast at 35
mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Pontiac, Dwight, Fairbury, Herscher, Clifton, Gridley, Forrest,
Flanagan, Odell, Ashkum, Cullom, Cornell, Saunemin, Danforth,
Buckingham, Cabery, Kempton, Campus, Reddick and Emington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4076 8858 4075 8893 4089 8893 4098 8878
      4111 8839 4111 8825 4114 8824 4116 8811
      4086 8779 4072 8858
TIME...MOT...LOC 2124Z 303DEG 30KT 4099 8807 4086 8881 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Birk
732 
WWUS53 KLOT 072146
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
446 PM CDT Tue Sep 7 2021

ILC053-075-091-105-072200-
/O.CON.KLOT.SV.W.0105.000000T0000Z-210907T2200Z/
Livingston IL-Kankakee IL-Ford IL-Iroquois IL-
446 PM CDT Tue Sep 7 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SOUTHERN LIVINGSTON...SOUTHWESTERN KANKAKEE...NORTH CENTRAL FORD
AND NORTHWESTERN IROQUOIS COUNTIES...

At 446 PM CDT, severe thunderstorms were located along a line
extending from near Clifton to near Chenoa, moving southeast at 35
mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Fairbury, Herscher, Clifton, Chenoa, Forrest, Ashkum, Cullom,
Saunemin, Danforth, Buckingham, Cabery, Kempton, Campus, Emington and
Stelle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4075 8881 4085 8865 4091 8845 4105 8829
      4108 8821 4109 8814 4110 8804 4086 8779
      4072 8858 4076 8858
TIME...MOT...LOC 2146Z 299DEG 29KT 4091 8790 4074 8862 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Birk
391 
WWUS53 KLOT 072200
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
500 PM CDT Tue Sep 7 2021

ILC053-075-091-105-072210-
/O.EXP.KLOT.SV.W.0105.000000T0000Z-210907T2200Z/
Livingston IL-Kankakee IL-Ford IL-Iroquois IL-
500 PM CDT Tue Sep 7 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LIVINGSTON...
SOUTHWESTERN KANKAKEE...NORTH CENTRAL FORD AND NORTHWESTERN IROQUOIS
COUNTIES HAS EXPIRED...
    
The storms which prompted the warning have moved out of most of the 
warned area. Therefore, much of the warning has been allowed to 
expire. A Severe Thunderstorm Warning remains in effect for portions 
of Livingston, Ford, and Iroquois Counties until 600 PM CDT.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central, northeastern and east central Illinois.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Chicago.

LAT...LON 4075 8881 4085 8865 4091 8845 4105 8829
      4108 8821 4109 8814 4110 8804 4086 8779
      4072 8858 4076 8858
TIME...MOT...LOC 2200Z 303DEG 30KT 4085 8778 4068 8849 

$$

FRIEDLEIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 3:28 PM CDT, 38 minutes earlier.

Area forecast discussion, Sep 7, 3:28 PM CDT, 38 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
328 PM CDT Tue Sep 7 2021

.MESOSCALE DISCUSSION...
146 PM CDT

Severe thunderstorms have a history of producing large hail (2")
around Dixon area and also in parts of McHenry county. These
storms will continue to become more surface based through the
afternoon as surface temperatures continue to warm through the mid
and upper 80s amidst mid to upper 60s dew points. We will
therefore see an uptick in damaging wind gusts with these storms.
We are already seeing signs of this occurring on radar. This will
also lead to an uptick in the forward speed of these storms as
they continue to produce outflow. Expect these storms to shift to
the east-southeast at up to 60 mph. This speed along suggest that
the winds associated with them will be at least 60, with localized
70+ mph possible. The severe threat will end after 8 pm this
evening as the cold front push south across the area.

KJB

&&

.SHORT TERM...

Through Wednesday night...

328 PM...Primary forecast concern is thunderstorms for the rest
of this evening.

A broken line of thunderstorms developed ahead of the main cold
front this afternoon and continues moving east/southeast through
the center part of the cwa. This line of thunderstorms will
continue moving southeast across the rest of the cwa through this
evening and severe weather will continue to be possible with these
storms. There are isolated showers and thunderstorms developing
along the main cold front across far northern IL currently. It is
unlikely this activity would become severe but will need to
monitor trends. Winds will remain gusty behind the main line of
storms, from the west and eventually northwest, through sunset,
but wind speeds/gusts are expected to diminish after sunset.
Northwest winds will increase again after sunrise with gusts into
the 15-25 mph range for most of the area. The northwest winds
will keep high waves possible along the Lake Michigan shore in
northwest Indiana and the current beach hazard statement for high
waves along the Porter County shore looks on track. As cooler air
spreads across the Great Lakes region Wednesday night into
Thursday morning, there will be a chance for lake effect rain
showers across northwest IN, mainly Porter County. Current chance
pops has this potential handled well and these look to be ending
or shifting east of the area by daybreak Thursday. cms

&&

.LONG TERM...
325 AM CDT

Wednesday night through Monday...

Wednesday night and Thursday, upper-level troughing and
seasonably cool mid-level temperatures will lead to partly cloudy
skies, northwest winds, and highs in the mid 70s. Scattered lake
effect (rain) showers are a distinct possibly along the Porter
county shore of Lake Michigan especially Thursday morning,
considering some 1000+ J/kg of lake-induced CAPE with equilibrium
levels over 20kft. The trough will finally get the boot eastward
Thursday evening. Lows Wednesday and Thursday nights will fall
into the low to mid 50s.

As upper-level zonal flow becoming established along the
US/Canadian border Friday and Saturday, temperatures will be on
the rise with highs in the mid to upper 80s (warmest on Saturday)
across the Lower Great lakes. Forecast ensemble model guidance
suggests a compact short-wavelength trough will scream along the
US/Canadian border Saturday afternoon affording the development of
a surface low in central Ontario. Such a regime will favor
another period of breezy southwest winds in our neck of the woods
Saturday afternoon. As the associated cold front swings through
Saturday evening, precipitation chances look low due to limited
time for moisture return as well as limited forcing (e.g. system
will be too far north). Occasional chances for showers and
thunderstorms may wait until next week as subtle troughs propagate
through the zonal flow aloft. Ensemble model guidance offers no
coherent signal on timing or magnitude of any given wave next
week, outside a general "splattering" of QPF. So, the message is
to expect a warming trend with a return of occasional shower and
thunderstorm chances as we head into the middle of September.

Borchardt

&&

.AVIATION...
For the 18Z TAFs...

Aviation Weather Concerns:

* Thunderstorms moving through terminals, some of which may be severe
  * Winds gusting near 40 kt is possible
* Wind shift from the southwest to the northwest behind storms
* More gusty northwesterly winds Wednesday

A cold front approaching from the north will create a line of
showers and thunderstorms this early afternoon. These storms may be
severe in nature, creating gusty winds that could gust up to 40+ kt.
All terminals will have storms on site, but the worse storms are
expected to be east of I-39. Arrival time for RFD is between 18 and
20Z, with 20-22Z for the Chicago terminals, and about an hour later
for GYY.

Winds will become west to northwesterly and remain gusty behind
these storms, with gusts into the mid 20 kt range until shortly
after sunset. Cloud cover will decrease in coverage shortly have the
storms have passed this evening. Winds will weaken a bit overnight,
but are expected to be gusty again starting Wednesday mid-morning,
but remain from the west-northwest throughout Wednesday.

BKL

&&

.MARINE...
325 AM CDT

As a 1000mb surface low pressure system tracks over northern Lake
Michigan from late morning to early afternoon, southwest winds will
increase across the nearshore waters of Lake Michigan with gusts of
25 to 30 kt becoming common by noon / 17Z. Gale force gusts up to 35
kt may occur from Chicago, IL to Gary, IN to Michigan City,IN from 2
to 5 pm CDT, ahead of a cold front expected to pass over Lake
Michigan this afternoon. Given the expected limited time window over
which gale force gusts appear possible this afternoon, we opted not
to issue a Gale Warning for the nearshore waters. However, a Special
Marine Warning may be issued as wind gusts increase this afternoon.

A line of thunderstorms is likely to develop and sweep southeast
across Lake Michigan this afternoon. An abrupt northwesterly wind
shift with gusts in excess of 40 kt and small to damaging hail are
likely with the line of storms, first developing near the Waukegan
shores between 1 and 3 PM and reaching the Chicago shore between 2
and 4 PM, and finally the Gary to Michigan City shores between 3 and
5 pm. Boaters are encouraged to stay up to date on the forecast and
any related marine products that may be issued due to strong winds
and thunderstorms.

Borchardt

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...Beach Hazards Statement...INZ002 until 1 PM Wednesday.

LM...Small Craft Advisory...IL nearshore waters until 7 PM Tuesday.

     Small Craft Advisory...IN nearshore waters until 1 PM Wednesday.

&&

Visit us at weather.gov/chicago

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicago
Hazardous weather outlook, Sep 7, 12:00 PM CDT, 4 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
1200 PM CDT Tue Sep 7 2021

ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-081700-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
1200 PM CDT Tue Sep 7 2021 /100 PM EDT Tue Sep 7 2021/

This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Elevated Thunderstorm Risk...with an associated:
     Limited hail risk...up to half dollar size..
     Limited damaging wind risk...up to 70 mph.
     Limited Tornado risk.

  Limited Non Thunderstorm Wind Risk.
  High Swim Risk for Porter County Indiana.

DISCUSSION...

A threat for severe thunderstorms with damaging winds and hail
continues this afternoon between about 1 pm and 8 pm. This threat
area now includes most of north central and northeastern IL, as
well as northwestern IN.

Gusty southwest winds up to 40 mph are expected outside of
thunderstorms this afternoon ahead of a cold front which will
move through the area during the afternoon and early evening hours.

Strong southwest winds will build waves along the Porter county
Indiana Lake Michigan shore this afternoon, which will produce
dangerous currents. High wave action will likely maintain the
threat of rip currents along the Porter county shore into midday
Wednesday.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Wednesday...
  High Swim Risk.
Friday...
  Limited Thunderstorm Risk.
Saturday...
  Limited Thunderstorm Risk.
  Limited Non Thunderstorm Wind Risk.
Monday...
  Limited Thunderstorm Risk.

.SPOTTER INFORMATION STATEMENT...

  Spotters may be needed this afternoon and early evening.

GENERAL STORM MOTION OF THE DAY:

  Moving toward east southeast at 45 to 55 mph

LMZ740>745-081700-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
1200 PM CDT Tue Sep 7 2021

This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Gale force winds and or very hazardous waves.
  Elevated Thunderstorm Risk...with an associated:
     Limited Waterspout Risk.
     Limited hail risk...up to up to half dollar size..
     Limited thunderstorm wind gust risk...up to 55 knots.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Wednesday...
  Hazardous conditions for small craft are likely.
Friday...
  Limited Thunderstorm Risk.
Saturday...
  Hazardous conditions for small craft are likely.
  Limited Thunderstorm Risk.
Monday...
  Limited Thunderstorm Risk.

KJB

Visit us at http://weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

In the hours before

Local storm report, Sep 7, 3:44 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
344 PM CDT TUE SEP 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND DMG     MORRIS                  41.36N 88.42W
09/07/2021                   GRUNDY             IL   TRAINED SPOTTER

            REPORT OF 16 INCH DIAMETER TREE SNAPPED.
            TIME ESTIMATED BY RADAR. LOCATION IS
            APPROXIMATE.

&&

ZY
Local storm report, Sep 7, 3:46 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
346 PM CDT TUE SEP 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND GST     2 NNW MAZON             41.27N 88.45W
09/07/2021  M52 MPH          GRUNDY             IL   PUBLIC

            PRIVATE WEATHER STATION KILMAZONIO REPORTED
            A WIND GUST OF 52 MPH AT 3:10 PM CDT.

&&

ZY
Local storm report, Sep 7, 3:51 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
351 PM CDT TUE SEP 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     TSTM WND DMG     DEERFIELD               42.17N 87.85W
09/07/2021                   LAKE               IL   PUBLIC

            VIDEO SHARED ON SOCIAL MEDIA SHOWS PART OF A
            LARGE TREE GETTING SNAPPED OFF AT ITS TOP.
            TIME ESTIMATED FROM RADAR.

&&

RO
Local storm report, Sep 7, 4:00 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
400 PM CDT TUE SEP 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     TSTM WND DMG     PEOTONE                 41.34N 87.79W
09/07/2021                   WILL               IL   TRAINED SPOTTER

            8 INCH DIAMETER TREE LIMBS DOWNED. TIME
            ESTIMATED FROM RADAR.

&&

RO
Local storm report, Sep 7, 4:01 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
401 PM CDT TUE SEP 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0324 PM     TSTM WND DMG     1 WNW MANHATTAN         41.43N 88.00W
09/07/2021                   WILL               IL   STORM CHASER

            PICTURE OF UTILITY POLLS SNAPPED AT THE BASE
            RELAYED VIA SOCIAL MEDIA. TIME IS ESTIMATED
            FROM RADAR.

&&

ZY
Local storm report, Sep 7, 4:04 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
404 PM CDT TUE SEP 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     TSTM WND GST     5 NW GRANT PARK         41.30N 87.70W
09/07/2021  E60 MPH          KANKAKEE           IL   TRAINED SPOTTER

            TIME ESTIMATED FROM RADAR.

&&

RO

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 9:29 PM CDTSmall Craft AdvisoryLOT55 hr
Sep 7, 12:37 PM CDTSevere Thunderstorm WarningLOTBoone, McHenry, Winnebago53 min
Sep 7, 12:47 PM CDTSpecial Marine WarningLOT118 min
Sep 7, 1:13 PM CDTSpecial Weather StatementLOTBoone, DeKalb, Kane, Lee, Ogle32 min
Sep 7, 1:20 PM CDTSevere Thunderstorm WarningLOTLake, McHenry55 min
Sep 7, 1:23 PM CDTSevere Thunderstorm WarningLOTDeKalb, Kane, Lee, Ogle67 min
Sep 7, 1:41 PM CDTSevere Thunderstorm Warning Considerable damage threatLOTCook49 min
Sep 7, 1:51 PM CDTSpecial Marine WarningLOT3 hr
Sep 7, 2:03 PM CDTSevere Thunderstorm Warning Considerable damage threatLOTGrundy, Kendall, LaSalle72 min
Sep 7, 2:15 PM CDTAreal Flood AdvisoryLOTLake, McHenry3 hr
Sep 7, 2:15 PM CDTSevere Thunderstorm WarningLOTLake30 min
Sep 7, 2:29 PM CDTSevere Thunderstorm Warning Destructive damage threatLOTGrundy, Kendall, LaSalle46 min
Sep 7, 2:41 PM CDTSpecial Marine WarningLOT94 min
Sep 7, 2:57 PM CDTSevere Thunderstorm Warning Considerable damage threatLOTGrundy, Kankakee, Kendall, LaSalle, Will63 min
Sep 7, 3:04 PM CDTTornado WarningLOTWill26 min
Sep 7, 3:28 PM CDTSevere Thunderstorm Warning Considerable damage threatLOTCook, Kankakee, Will62 min
Sep 7, 4:34 PM CDTSpecial Weather StatementLOTKankakee56 min
Sep 7, 4:59 PM CDTSevere Thunderstorm WarningLOTFord, Iroquois, Livingston61 min
Sep 7, 5:21 PM CDTSpecial Weather StatementLOTGrundy39 min
Sep 7, 5:46 PM CDTSevere Thunderstorm WarningLOTGrundy, Kankakee, Livingston, Will44 min
Sep 7, 6:53 PM CDTAreal Flood AdvisoryLOTIroquois, Kankakee3 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.